MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; ANGIOGRAPHIC SYRINGE

ANGIODYNAMICS ANGIODYNAMICS; ANGIOGRAPHIC SYRINGE
Catalog Number H965700950071
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The angiodynamics september 2016 complaint report was reviewed for the syringe product family and the failure mode " air bubbles." no adverse trend was indicated.Returned, was one manifold assembly with accompanying fluid delivery sets (fds) and pressure monitoring line (pml) (from the convenience kit) with a syringe (sold as a single, sterile device to the end user by angiodynamics) attached.There was no damage or manufacturing related defects noted to the devices.In addition, a microscopic inspection was performed paying particular attention to the female luers of the manifold, male luer lock (mll) of the fdss and the mll of the pml.There were no markings in or around the manifold female luers or the fdss mll.No visual defects were noted to the syringe rotating adaptor.Functional check: fds's sets: both fdss were air leak tested at 6 psi.The samples passed the leak test requirements.Syringe: a vacuum leak test was performed.The sample passed the leak test requirements.Pml: the pml was air leak tested at 20 psi and passed the leak test requirements.A simulated use inspection was performed to recreate the complaint description.The syringe was connected to the proximal female port of the three valve manifold.The spikes of the fds's were attached to a saline bag and distal end was attached to the manifold side port.The entire system (manifold and fds's) was primed and de-bubbled using the syringe from stock.Fluid was drawn into the primed system by aspirating the syringe piston by hand.No air was observed during 5/5 aspirations.Dimensional check: manifold: the female threads and female tapers were measured and met specification.Fds: the male tapers of the fdss were verified to meet specification.Pml the female threads and female taper were measured and met specification syringe: the male taper of the 10 ml syringe r/a was verified to meet specification.The reported complaint description could not be confirmed.The returned manifold assembly, as well as the syringe, was evaluated and found to be visually and functionally acceptable, i.E.Met specification.No manufacturing related or any other defects were noted during the evaluation.Dhr review of the packaging and components lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The directions for use packaged with the kit includes instructions to : "ensure that you are making secure connections when using this device to prevent the introduction of air into the system that could result in embolism and in rare instances of death.All connections should be finger tightened.Over tightening can cause cracks and leaks to occur that could result in embolism and or exposure to biohazards." (b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4), while utilizing a 10 ml angiographic syringe connected to a convenience kit, air was noted in the system of the kit components.The manifold assembly from the convenience kit was returned along with the syringe.No patient injury resulted from this event.

Brand Name
ANGIODYNAMICS
Common Device Name
ANGIOGRAPHIC SYRINGE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6185433
Report Number1317056-2016-00189
Device Sequence Number928500
Product Code DXT
UDI-Device IdentifierH965700950071
UDI-PublicH965700950071
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K873955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue NumberH965700950071
Device Lot Number5016915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2016
Initial Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1